Alert archive / Idaho / Flash Flood Warnings in 2013
Flash Flood Warning 9, NWS Boise, ID
NWS Boise, ID issued this flash flood warning at Sep 4, 2013, 7:03 PM MDT for Ada County, Canyon County, Owyhee County, Idaho. It was in force for 117 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 4, 2013, 7:03 PM MDT (01:03 UTC)
- Expired
- Sep 4, 2013, 9:00 PM MDT
- In force
- 117 min
- Issued by
- NWS Boise, ID
- Area
- Storm-based polygon
- Flood severity
- None
Counties Ada County, ID, Canyon County, ID, Owyhee County, ID
The radar
The Boise radar (KCBX), 14 km from the middle of the area, began a volume at 01:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 4, 7:30 PM MDT | HEAVY RAIN 0.25 | S Melba, ID | 0.25 INCHES OF RAIN IN APPROXIMATELY 30 MINUTES. |
| Sep 4, 7:30 PM MDT | HEAVY RAIN 0.31 | 2 Sse Kuna, ID | SPOTTER REPORTED STORM WITH HEAVY RAIN...RAINFALL OF 0.31 INCHES IN 20 MINUTE PERIOD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Boise Airport, ID (KBOI), launched 00:00Z, 1.1 hours before the alert went out and 21 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 126 J/kg
- Mixed-layer CIN
- -46 J/kg
- Mixed-layer LCL
- 3006 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 21 m²/s²
- 0-3 km storm-relative helicity
- 51 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
337 WGUS55 KBOI 050103 FFWBOI IDC001-027-073-050300- /O.NEW.KBOI.FF.W.0009.130905T0103Z-130905T0300Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE BOISE ID 703 PM MDT WED SEP 4 2013 THE NATIONAL WEATHER SERVICE IN BOISE HAS ISSUED A * FLASH FLOOD WARNING FOR... CENTRAL ADA COUNTY IN SOUTHWEST IDAHO... SOUTHEASTERN CANYON COUNTY IN SOUTHWEST IDAHO... NORTH CENTRAL OWYHEE COUNTY IN SOUTHWEST IDAHO... * UNTIL 900 PM MDT. * AT 654 PM MDT...TRAINED WEATHER SPOTTERS REPORTED HEAVY RAIN OF ONE AND ONE-QUARTER INCH FROM A THUNDERSTORM OVER THE WARNED AREA. * LOCATIONS IMPACTED INCLUDE...MELBA...KUNA...MERIDIAN...SWAN FALLS...GUFFEY...WALTERS FERRY...INITIAL POINT AND BLACKS CREEK RESERVOIR. PRECAUTIONARY/PREPAREDNESS ACTIONS... EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. MOVE TO HIGHER GROUND. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. && LAT...LON 4365 11641 4347 11605 4314 11641 4328 11666 $$ MT
1 follow-up statement
326 WGUS75 KBOI 050208 FFSBOI FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE BOISE ID 808 PM MDT WED SEP 4 2013 IDC001-027-073-050215- /O.CAN.KBOI.FF.W.0009.000000T0000Z-130905T0300Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ ADA ID-CANYON ID-OWYHEE ID- 808 PM MDT WED SEP 4 2013 ...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR NORTH CENTRAL OWYHEE...SOUTHEASTERN CANYON AND CENTRAL ADA COUNTIES... LIGHT RAINFALL WILL CONTINUE THROUGH THE EVENING HOURS...BUT THE THUNDERSTORM THAT PROMPTED THE FLASH FLOOD WARNING HAS WEAKENED AND IS MOVING OUT OF THE WARNED AREA. LAT...LON 4365 11641 4347 11605 4314 11641 4328 11666 $$ MT
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boise, ID wrote its last area forecast discussion before this flash flood warning went out at Sep 4, 2:30 PM MDT, 4 hours 33 minutes earlier.
Area forecast discussion, Sep 4, 2:30 PM MDT, 4 hours 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BOISE ID
230 PM MDT WED SEP 4 2013
.SHORT TERM...TONIGHT THROUGH FRIDAY...VERY MOIST AIRMASS
CONTINUES OVER THE AREA THROUGH THURSDAY. UPPER LEVEL LOW OFF THE
COAST WILL BRING MORE JET ENERGY OVER THE AREA LATER TONIGHT AND
EARLY THURSDAY...INCREASING THE SHEAR ALOFT...WHICH SHOULD HELP
STORMS ORGANIZE AND LAST LONGER. WITH SUCH HIGH MOISTURE VALUES...
WE BELIEVE THAT FLASH FLOODING IS THE MAJOR THREAT...AND A FLASH
FLOOD WATCH IS OUT FOR ALL AREAS THROUGH THURSDAY. BUT THE
INCREASED SHEAR AND HIGH INSTABILITY MEANS THAT SEVERE WEATHER DUE
TO HAIL AND HIGH WINDS IS NOT OUT OF THE QUESTION EITHER. WILL BE
WATCHING CONVECTION CLOSELY. WITH SO MANY FACTORS IN PLACE...
EXPECT THE CONVECTION TO GO THROUGH THE NIGHT TONIGHT AND INTO
EARLY THURSDAY. BY LATE THURSDAY...MODELS AGREE THAT FLOW WILL
TURN TO THE SOUTHWEST BRINGING IN MUCH DRIER AIR AND QUICKLY DIMINISHING
THE STORM THREAT. COULD GET PRETTY BREEZY THURSDAY AFTERNOON...
ESPECIALLY IN THE HIGHER ELEVATIONS OF EASTER OREGON...AS THIS NEW
AIRMASS MOVES IN. TEMPERATURES WILL ALSO COOL AS THE AIRMASS
CHANGES...WITH HIGH TEMPERATURES ON FRIDAY BELOW NORMAL.
.LONG TERM...FRIDAY NIGHT THROUGH WEDNESDAY. UPPER LEVEL LOW
CENTERED OVER EASTERN WASHINGTON WILL CONTINUE TO USHER IN COOLER
TEMPERATURES AND DRY AIR OVER THE REGION. MONDAY THE UPPER LEVEL LOW
BEGINS TO MOVE EASTWARD AND AN UPPER LEVEL RIDGE BEGINS TO BUILD
FROM THE SOUTHWEST. EXPECT TEMPERATURES TO GRADUALLY INCREASE FROM
AROUND NORMAL SATURDAY TO 5 TO 10 DEGREES ABOVE NORMAL BY WEDNESDAY
AS THE RIDGE MOVES OVER THE AREA.
&&
.AVIATION...VFR. EXPECT SHOWERS AND THUNDERSTORMS INCREASING IN
COVERAGE THIS AFTERNOON. MVFR CONDITIONS AND MOUNTAIN OBSCURATION IS
POSSIBLE NEAR SHOWERS AND THUNDERSTORMS. THUNDERSTORMS MAY PRODUCE
HEAVY RAIN AND HAIL WITH WIND GUSTS TO 40KT. WINDS ALOFT AT 10K FT
MSL WILL AVERAGE SOUTHWESTERLY AT 15KT.
&&
.BOI WATCHES/WARNINGS/ADVISORIES...
ID...FLASH FLOOD WATCH THROUGH THURSDAY AFTERNOON IDZ011>016-028>030-
033.
OR...FLASH FLOOD WATCH THROUGH THURSDAY AFTERNOON ORZ061>064.
&&
WEATHER.GOV/BOISE
SHORT TERM...TB
LONG TERM....KA
AVIATION.....KAHazardous weather outlook, Sep 4, 5:52 AM MDT, 13 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BOISE ID 552 AM MDT WED SEP 4 2013 IDZ011>016-028>030-033-ORZ061>064-051200- WEST CENTRAL MOUNTAINS-LOWER TREASURE VALLEY ID-BOISE MOUNTAINS- UPPER TREASURE VALLEY-SOUTHWEST HIGHLANDS-WESTERN MAGIC VALLEY- CAMAS PRAIRIE-OWYHEE MOUNTAINS-SOUTHERN TWIN FALLS COUNTY- UPPER WEISER RIVER-HARNEY COUNTY-BAKER COUNTY-MALHEUR COUNTY- LOWER TREASURE VALLEY OR- 552 AM MDT WED SEP 4 2013 /452 AM PDT WED SEP 4 2013/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL IDAHO...SOUTHWEST IDAHO...WEST CENTRAL IDAHO...NORTHEAST OREGON AND SOUTHEAST OREGON. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Local storm report, Sep 4, 6:09 PM MDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BOISE ID
609 PM MDT WED SEP 04 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0420 PM HEAVY RAIN 2 SW BUHL 42.57N 114.79W
09/04/2013 E1.00 INCH TWIN FALLS ID TRAINED SPOTTER
SPOTTER REPORTED MORE THAN 1 INCH RAINFALL IN HALF-HOUR
TIME PERIOD. CURRENTLY STILL RAINING HEAVILY.
&&
WHEWKOLocal storm report, Sep 4, 6:17 PM MDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BOISE ID
617 PM MDT WED SEP 04 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0420 PM HAIL 9 S BOISE 43.48N 116.23W
09/04/2013 E0.50 INCH ADA ID UNKNOWN
SPOTTER AT BROKEN SKY RANGE REPORTED PEA TO MARBLE SIZE
HAIL ALONG WITH HEAVY RAIN REDUCING VIS TO LESS THAN 1/8
OF A STATUE MILE.
&&
WHEWKOSpecial weather statement, Sep 4, 6:17 PM MDT, 46 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BOISE ID 617 PM MDT WED SEP 4 2013 IDZ012>014-050100- ADA ID-BOISE ID-GEM ID- 617 PM MDT WED SEP 4 2013 THE NATIONAL WEATHER SERVICE IN BOISE HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... NORTHERN ADA COUNTY IN SOUTHWEST IDAHO... SOUTH CENTRAL GEM COUNTY IN SOUTHWEST IDAHO... AND SOUTHWESTERN BOISE COUNTY IN WEST CENTRAL IDAHO... UNTIL 700 PM MDT. AT 615 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 10 MILES EAST OF KUNA...MOVING NORTH AT 25 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. THE THUNDERSTORM WILL BE NEAR... BLACKS CREEK RESERVOIR AROUND 620 PM MDT... BOISE AROUND 640 PM MDT... GARDEN CITY AROUND 645 PM MDT... HIDDEN SPRINGS AROUND 655 PM MDT... BOGUS BASIN SKI AREA AROUND 700 PM MDT. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. LAT...LON 4391 11643 4386 11586 4335 11614 4338 11638 TIME...MOT...LOC 0017Z 190DEG 25KT 4346 11623 MT
Local storm report, Sep 4, 6:32 PM MDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BOISE ID
632 PM MDT WED SEP 04 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0420 PM HEAVY RAIN 5 SW FILER 42.51N 114.69W
09/04/2013 M1.00 INCH TWIN FALLS ID TRAINED SPOTTER
SPOTTER REPORTED 10 MINUTE DURATION OF PEA SIZE HAIL AT
LOCATION 6.5 MILES SE OF BUHL IDAHO REDUCING VIS TO 1/4
MILE. HEAVY RAIN WAS ALSO ASSOCIATED WITH STORM TOTALING
1.00 INCH IN 20 MINUTE PERIOD...YARDS FLOODED.
&&
WHEWKOLocal storm report, Sep 4, 6:38 PM MDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BOISE ID
638 PM MDT WED SEP 04 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0420 PM HEAVY RAIN 1 W BUHL 42.60N 114.78W
09/04/2013 E0.92 INCH TWIN FALLS ID UNKNOWN
SPOTTER REPORTED THUNDERSTORM WITH HEAVY RAIN...0.92
RAINFALL IN 20 MINUTES. SOME FLOODING ON FARM. WIND FROM
20-30 MPH.
&&
WHEWKOLocal storm report, Sep 4, 6:50 PM MDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BOISE ID
650 PM MDT WED SEP 04 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0635 PM HEAVY RAIN SILVER CITY 43.02N 116.73W
09/04/2013 M1.25 INCH OWYHEE ID TRAINED SPOTTER
0.50 HAIL MIXED WITH RAIN.
&&
JSMITHThe office that day
Everything else NWS Boise, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 4, 6:05 PM MDT | Flash Flood Warning | BOI | Gooding, Jerome, Twin Falls | 85 min |
| Sep 4, 6:17 PM MDT | Special Weather Statement | BOI | Ada | 43 min |
| Sep 4, 6:18 PM MDT | Severe Thunderstorm Warning | BOI | Gooding, Jerome, Twin Falls | 57 min |
| Sep 4, 9:38 PM MDT | Flash Flood Warning | BOI | Camas | 112 min |
| Sep 5, 1:08 AM MDT | Special Weather Statement | BOI | Adams, Gem, Payette, Washington | 52 min |
| Sep 5, 6:12 AM MDT | Special Weather Statement | BOI | 63 min | |
| Sep 5, 8:08 AM MDT | Special Weather Statement | BOI | Washington | 52 min |
| Sep 5, 1:07 PM MDT | Special Weather Statement | BOI | 53 min | |
| Sep 5, 2:02 PM MDT | Severe Thunderstorm Warning | BOI | Canyon, Owyhee | 43 min |
| Sep 5, 2:45 PM MDT | Severe Thunderstorm Warning | BOI | Ada, Canyon, Owyhee | 60 min |
| Sep 5, 3:12 PM MDT | Flash Flood Warning | BOI | Camas | 2 hr |
| Sep 5, 3:41 PM MDT | Flash Flood Warning | BOI | Owyhee | 94 min |
| Sep 5, 3:43 PM MDT | Severe Thunderstorm Warning | BOI | Ada, Canyon, Owyhee | 62 min |
| Sep 5, 3:59 PM MDT | Areal Flood Advisory | BOI | Ada, Canyon | 3 hr |
| Sep 5, 4:11 PM MDT | Severe Thunderstorm Warning | BOI | Boise, Gem, Payette, Valley, Washington | 64 min |
| Sep 5, 4:44 PM MDT | Severe Thunderstorm Warning | BOI | Jerome, Twin Falls | 46 min |
| Sep 5, 4:52 PM MDT | Severe Thunderstorm Warning | BOI | Adams, Gem, Valley, Washington | 38 min |
| Sep 5, 4:55 PM MDT | Flash Flood Warning | BOI | Adams, Boise, Gem, Valley, Washington | 50 min |
| Sep 5, 5:05 PM MDT | Severe Thunderstorm Warning | BOI | Elmore, Gooding, Owyhee, Twin Falls | 40 min |
| Sep 5, 5:10 PM MDT | Severe Thunderstorm Warning | BOI | Boise, Valley | 35 min |
| Sep 5, 5:23 PM MDT | Severe Thunderstorm Warning | BOI | Jerome, Twin Falls | 37 min |
| Sep 5, 5:27 PM MDT | Severe Thunderstorm Warning | BOI | Adams, Valley | 48 min |
| Sep 5, 5:55 PM MDT | Severe Thunderstorm Warning | BOI | Jerome, Twin Falls | 50 min |
| Sep 5, 5:59 PM MDT | Areal Flood Advisory | BOI | Jerome, Twin Falls | 3 hr |
Nearby
Flash Flood Warnings in Idaho, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.